Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 5, NWS Albuquerque, NM

January 30, 2014

NWS Albuquerque, NM issued this wind advisory at Jan 30, 2014, 11:07 PM MST. It took effect at Jan 31, 2014, 8:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2014, 11:07 PM MST (06:07 UTC)
In effect from
Jan 31, 2014, 8:00 AM MST
Expired
Jan 31, 2014, 7:00 PM MST
In force
11 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WWUS75 KABQ 310607
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1107 PM MST THU JAN 30 2014

...STRONG WINDS ALOFT WILL BRING HIGH...POSSIBLY DAMAGING WINDS
TO PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO INTO FRIDAY EVENING...

.A STRONG JET STREAM PUSHING INTO NORTHERN AND CENTRAL NEW MEXICO
WILL FORCE STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE ACROSS
MUCH OF CENTRAL AND SOUTHERN NEW MEXICO. THE STRONGEST WINDS WILL
BE OVER THE HIGHER RIDGES AND THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN FROM THE SANDIAS SOUTHWARD...WHERE DAMAGING WINDS
ARE POSSIBLE. ELSEWHERE...VERY WINDY CONDITIONS WILL BEGIN FRIDAY
MORNING AND CONTINUE INTO FRIDAY EVENING.

NMZ529-532-311300-
/O.EXP.KABQ.HW.W.0002.000000T0000Z-140131T0600Z/
/O.NEW.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
1107 PM MST THU JAN 30 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY...
...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY. 

* LOCATION...NORTHEAST HIGHLANDS AND EASTERN SAN MIGUEL COUNTY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS INCREASING FRIDAY MORNING AND PEAKING LATE FRIDAY
  AFTERNOON. WINDS WILL GRADUALLY DECREASE FRIDAY EVENING.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE
  VISIBILITIES DOWN AS LOW AS 3 MILES IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS LAWN FURNITURE...MAY
  BECOME DANGEROUS AIRBORNE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-527-528-310715-
/O.EXP.KABQ.HW.W.0002.000000T0000Z-140131T0600Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-
1107 PM MST THU JAN 30 2014

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

VERY WINDY CONDITIONS WILL CONTINUE OVER THE SANGRE DE CRISTO
MOUNTAINS AND FAR NORTHEAST HIGHLANDS OVERNIGHT...BUT WILL BE
BELOW HIGH WIND WARNING CRITERIA.

$$

NMZ521>524-526-533-539-540-311300-
/O.CON.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1107 PM MST THU JAN 30 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST FRIDAY...

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN 
  SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGHLANDS AND PLAINS. 

* WINDS...WEST 40 TO 55 MPH WITH GUSTS UP TO 65 MPH...LOCALLY
  HIGHER WIND GUSTS POSSIBLE.

* TIMING...THROUGH EARLY FRIDAY EVENING. WINDS MAY TAPER OFF FOR 
  SEVERAL HOURS OVERNIGHT BEFORE INCREASING DRAMATICALLY AGAIN 
  EARLY FRIDAY MORNING. 

* VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN 
  AS LOW AS 1 MILE IN DUST PRONE AREAS. 

* LOCAL IMPACTS...THIS WILL BE A POTENTIALLY DAMAGING WIND EVENT 
  FOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM NEAR 
  CLINES CORNERS SOUTH TO VAUGHN...DURAN...AND AROUND RUIDOSO. 
  TRAVEL FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH 
  ORIENTATED HIGHWAYS MAY BECOME IMPOSSIBLE DUE TO DANGEROUS 
  CROSSWINDS. THIS INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. 
  HAZARDOUS TRAVEL IS ALSO POSSIBLE ALONG PORTIONS OF THE 
  INTERSTATE 40 CORRIDOR BETWEEN EDGEWOOD...MORIARTY...AND 
  CLINES CORNERS. ADDITIONALLY...STRONG WINDS WILL FORCE 
  TUMBLEWEEDS ACROSS ROADWAYS CREATING POTENTIALLY HAZARDOUS 
  TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ502-505>508-518>520-525-534>538-311300-
/O.NEW.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
1107 PM MST THU JAN 30 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY. 

* LOCATION...WESTERN MOUNTAINS AND HIGHLANDS...EAST THROUGH THE
  RIO GRANDE VALLEY SOUTH OF SANTA FE. EAST CENTRAL AND SOUTHEAST
  PLAINS. UPPER TULAROSA VALLEY.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
  NEAR 50 MPH.

* TIMING...WINDS INCREASING FRIDAY MORNING AND PEAKING FRIDAY
  AFTERNOON. WINDS DECREASING FRIDAY EVENING.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES
  DOWN AS LOW AS 3 MILES IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS LAWN FURNITURE...MAY
  BECOME DANGEROUS AIRBORNE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
3 follow-up statements
824 
WWUS75 KABQ 311229
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 AM MST FRI JAN 31 2014

...STRONG WINDS ALOFT WILL BRING HIGH AND POSSIBLY DAMAGING WINDS
TO PORTIONS OF CENTRAL AND SOUTHERN NEW MEXICO TODAY INTO THIS
EVENING...

.A STRONG JET STREAM PUSHING INTO CENTRAL NEW MEXICO AND A FAIR
AMOUNT OF VERTICAL MIXING WILL TRANSPORT STRONG WINDS TO THE
SURFACE ACROSS MUCH OF CENTRAL AND SOUTHERN NEW MEXICO. THE
STRONGEST WINDS WILL BE OVER THE HIGHER RIDGES AND THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANDIA MOUNTAINS 
SOUTHWARD...WHERE LOCALLY DAMAGING WINDS ARE POSSIBLE. 
ELSEWHERE...WINDY TO VERY WINDY CONDITIONS WILL DEVELOP BETWEEN
MID MORNING AND MIDDAY AND CONTINUE INTO AT LEAST EARLY EVENING.

NMZ502-505-311330-
/O.CAN.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-
529 AM MST FRI JAN 31 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDY CONDITIONS ARE STILL EXPECTED...BUT THIS AREA HAS BEEN
INCORPORATED INTO A WINTER WEATHER ADVISORY WHICH WILL INCLUDE 
THE WINDS.

$$

NMZ521>524-526-533-539-540-311900-
/O.CON.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
529 AM MST FRI JAN 31 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN 
  SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGHLANDS AND PLAINS. 

* WINDS...WEST 40 TO 55 MPH WITH GUSTS UP TO 65 MPH...LOCALLY 
  HIGHER WIND GUSTS POSSIBLE. 

* TIMING...BECOMING MORE WIDESPREAD LATER THIS MORNING AND
  CONTINUING THROUGH EARLY EVENING.

* VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN
  AS LOW AS ONE HALF TO ONE MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...THIS WILL BE A POTENTIALLY DAMAGING WIND EVENT
  FOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM NEAR
  CLINES CORNERS SOUTH TO VAUGHN...DURAN...AND AROUND RUIDOSO.
  TRAVEL FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTATED
  HIGHWAYS WILL BECOME QUITE DIFFICULT AND PERHAPS IMPOSSIBLE DUE
  TO DANGEROUS CROSSWINDS. THIS INCLUDES STATE HIGHWAY 54 AND
  HIGHWAY 285. HAZARDOUS TRAVEL IS ALSO POSSIBLE ALONG PORTIONS OF
  THE INTERSTATE 40 CORRIDOR BETWEEN EDGEWOOD...MORIARTY...AND
  CLINES CORNERS. ADDITIONALLY...STRONG WINDS WILL FORCE
  TUMBLEWEEDS AND OTHER DEBRIS ACROSS ROADWAYS CREATING
  POTENTIALLY HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506>508-518>520-525-529-532-534>538-311900-
/O.CON.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
529 AM MST FRI JAN 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* LOCATION...WEST CENTRAL AND SOUTHWEST MOUNTAINS AND
  HIGHLANDS...EAST THROUGH THE RIO GRANDE VALLEY SOUTH OF SANTA
  FE...ALSO THE EAST CENTRAL AND SOUTHEAST PLAINS AND THE UPPER
  TULAROSA VALLEY.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS 
  TO NEAR 50 MPH. 

* TIMING...WINDS INCREASING THIS MORNING AND PEAKING FRIDAY
  AFTERNOON. WINDS DECREASING THIS EVENING.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE
  VISIBILITIES DOWN AS LOW AS 2 MILES IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS 
  LAWN FURNITURE...MAY BECOME DANGEROUS AIRBORNE OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
539 
WWUS75 KABQ 311844
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MST FRI JAN 31 2014

...STRONG TO DAMAGING WINDS CONTINUE THROUGH EARLY EVENING...

.A STRONG JET STREAM PUSHING INTO CENTRAL NEW MEXICO AND A FAIR
AMOUNT OF VERTICAL MIXING WILL TRANSPORT STRONG WINDS TO THE
SURFACE ACROSS MUCH OF CENTRAL AND SOUTHERN NEW MEXICO. THE
STRONGEST WINDS WILL BE OVER THE HIGHER RIDGES AND THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANDIA MOUNTAINS
SOUTHWARD...WHERE LOCALLY DAMAGING WINDS ARE POSSIBLE.
ELSEWHERE...WINDY TO VERY WINDY CONDITIONS WILL CONTINUE THROUGH
EARLY EVENING.

NMZ521>524-526-533-539-540-010200-
/O.CON.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1144 AM MST FRI JAN 31 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN 
  SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGHLANDS AND PLAINS. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. LOCALLY
  HIGHER WIND GUSTS POSSIBLE.

* TIMING...HIGH WINDS WILL CONTINUE THROUGH EARLY EVENING.

* VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN 
  AS LOW AS ONE HALF TO ONE MILE IN DUST PRONE AREAS. 

* LOCAL IMPACTS...THIS WILL BE A POTENTIALLY DAMAGING WIND EVENT 
  FOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM NEAR 
  CLINES CORNERS SOUTH TO VAUGHN...DURAN...AND AROUND RUIDOSO. 
  TRAVEL FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH 
  ORIENTATED HIGHWAYS WILL BECOME QUITE DIFFICULT AND PERHAPS 
  IMPOSSIBLE DUE TO DANGEROUS CROSSWINDS. THIS INCLUDES STATE 
  HIGHWAY 54 AND HIGHWAY 285. HAZARDOUS TRAVEL IS ALSO POSSIBLE 
  ALONG PORTIONS OF THE INTERSTATE 40 CORRIDOR BETWEEN 
  EDGEWOOD...MORIARTY...AND CLINES CORNERS. ADDITIONALLY...
  STRONG WINDS WILL FORCE TUMBLEWEEDS AND OTHER DEBRIS ACROSS 
  ROADWAYS CREATING POTENTIALLY HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506>508-518>520-525-529-532-534>538-010200-
/O.CON.KABQ.WI.Y.0005.000000T0000Z-140201T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
1144 AM MST FRI JAN 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* LOCATION...THIS INCLUDES THE WEST CENTRAL AND SOUTHWEST
  MOUNTAINS AND HIGHLANDS...EAST THROUGH THE RIO GRANDE VALLEY
  FROM SANTA FE SOUTHWARD...AS WELL AS THE EAST CENTRAL AND
  SOUTHEAST PLAINS AND THE UPPER TULAROSA VALLEY.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS 
  TO NEAR 50 MPH. 

* TIMING...WINDS WILL PEAK THIS AFTERNOON BEFORE DECREASING THIS
  EVENING.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE 
  VISIBILITIES DOWN AS LOW AS 2 MILES IN DUST PRONE AREAS. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS... ESPECIALLY FOR
  HIGH PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS LAWN
  FURNITURE...MAY BECOME DANGEROUS AIRBORNE OBJECTS. WATCH FOR
  DEBRIS AND TUMBLEWEEDS AS YOU TRAVEL THROUGH THESE AREAS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
577 
WWUS75 KABQ 010148
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MST FRI JAN 31 2014

NMZ521>524-526-533-539-540-010300-
/O.EXP.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
648 PM MST FRI JAN 31 2014

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

MODERATE WEST WINDS WILL CONTINUE DURING THE NEXT SEVERAL HOURS
BUT HIGH WINDS ARE NO LONGER ANTICIPATED.

$$

NMZ506>508-518>520-525-529-532-534>538-010300-
/O.EXP.KABQ.WI.Y.0005.000000T0000Z-140201T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
648 PM MST FRI JAN 31 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

LIGHT TO MODERATE WEST WINDS WILL CONTINUE DURING THE NEXT SEVERAL
HOURS BUT STRONG WINDS ARE NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:56 PM MST, 11 minutes earlier.

Area forecast discussion, Jan 30, 10:56 PM MST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1056 PM MST THU JAN 30 2014

.AVIATION...
06Z TAF CYCLE
STRONG WLY WINDS WILL CONTINUE THROUGH FRIDAY EVENING. MTN WAVE
ACTIVITY IS POSSIBLE E OF SACRAMENTO MOUNTAINS WHERE A STABLE
LAYER NEAR MTN TOP LEVEL WILL HELP BRING THE STRONGER WINDS
DOWNWARD TO THE SFC...POSSIBLY IMPACTING KSRR BTWN 09Z-15Z. GUSTS
MAY REACH 60KTS. IN ADDITION TO THE STRONG WLY WINDS...SCT
-SHRA/-SHSN WILL CONTINUE ACROSS NC AND NW NM OVERNIGHT WITH SCT
MVFR CIGS AND VSBYS. PRECIPITATION WILL FAVOR THE WEST SLOPES OF
THE NRN MTNS THRU FRIDAY MORNING...THEN PRECIP WILL EXPAND TO
LOWER ELEVATIONS OF WC NM FRIDAY AFTERNOON AND EVENING. SNOW WILL
FAVOR ELEVATIONS ABOVE 7500 OVER THE NORTH WHILE RAIN OR A RAIN
SNOW MIX WILL PREVAIL AT LOWER ELEVATIONS AND OVER CENTRAL NM.
PRECIP WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY FRIDAY
EVENING.

33

&&

.PREV DISCUSSION...300 PM MST THU JAN 30 2014...
MAJOR PATTERN CHANGE UNDERWAY WITH MOISTURE RICH AIR STREAMING
IN FROM CA. A SERIES OF DISTURBANCES WILL IMPACT NM THROUGH THE
FORECAST PERIOD WITH ROUNDS OF PRECIPITATION FAVORING THE NORTH.
TEMPERATURES WILL REMAIN MOSTLY ABOVE NORMAL THROUGH FRIDAY THEN
WILL BE BELOW NORMAL THIS WEEKEND THROUGH MUCH OF NEXT WEEK.

MOISTURE AND WINDS HAVE RETURNED TO THE LAND OF ENCHANTMENT. THE
WINDS HAVE BEEN STRONG THIS PM...BUT LOWER THAN THIS AM. THE PEAK
WIND GUST HAS BEEN AN IMPRESSIVE 83 MPH AT RATON CREWS AIRPORT
WITH PEAK WIND GUSTS REMAINING AROUND 80 MPH FOR AN INCREDIBLE
TWO HOURS. CURRENT HIGH WIND WARNING AND WIND ADVISORIES LOOK
GOOD AND WILL LEAVE AS IS.

SO FAR THE MOISTURE HAS ONLY BEEN IN THE FORM OF CLOUDS OVER THE
STATE. BUT RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE SOUTHERN
SAN JUAN MOUNTAINS SHORTLY AND GRADUALLY SPREAD EAST AND SOUTH
TONIGHT AND FRIDAY. WINTER WEATHER HIGHLIGHTS LOOK FINE AND NO
CHANGES PLANNED.

TEMPERATURES HAVE BEEN NICE AND TOASTY THIS PM ASIDE FROM CLAYTON
WHERE A BACK DOOR FRONT HAS INCHED IN DURING THE DAY. THIS FRONT
WILL CONTINUE SLOWLY SOUTH TONIGHT AND FRIDAY. THE FOCUS FOR WINDS
FRIDAY WILL BE OVER THE CENTRAL AND SOUTH CENTRAL HIGH TERRAIN AS
THE HIGH WIND WARNING WILL CONTINUE THROUGH EARLY FRIDAY EVENING.
OVERALL...TEMPERATURES WILL BE COOLER ON FRIDAY BUT STILL ABOVE
NORMAL EXCEPT FOR THE FAR NE. THE BULK OF THE PRECIPITATION WILL
BE OVER THE WESTERN AND NORTHERN MOUNTAINS. MOST OF THE SNOW WILL
BE CONFINED TO THE NORTHERN MOUNTAINS...WITH THE HIGHEST AMOUNTS
IN THE SOUTHERN SAN JUANS.

PRECIPITATION WILL GRADUALLY DIMINISH FRIDAY NIGHT AND SATURDAY
AS THE FIRST IN A SERIES OF TROUGHS BEGINS TO SHIFT EAST. MAXIMUM
TEMPERATURES WILL BE NOTICEABLY LOWER AND MOSTLY BELOW NORMAL AS
THE BACK DOOR FRONT CONTINUES TO PRESS SLOWLY SOUTH. THIS FRONT
WILL MAKE BETTER PROGRESS SOUTH AND WEST SATURDAY NIGHT AND SUNDAY
WITH COLDER AIR POURING INTO THE STATE. AT THE SAME TIME ANOTHER
TROUGH WILL SWING THROUGH THE STATE WITH ANOTHER ROUND OF RAIN AND
SNOW FAVORING THE NORTH AND EAST.

NEXT WEEK WILL SEE MORE OF THE SAME AS THE MUCH NEEDED ACTIVE
WEATHER PATTERN CONTINUES. STORMS ON MONDAY TO TUESDAY AND
THURSDAY TO FRIDAY WILL BRING ADDITIONAL PRECIPITATION TO THE
FORECAST AREA...PERHAPS MORE WIDESPREAD THAN THESE FIRST TWO
SYSTEMS. TEMPERATURES WILL REMAIN BELOW NORMAL WITH NO STRONG
WINDS FORECAST. CHJ

.FIRE WEATHER...
AFTER SOME SIGNIFICANT MOUNTAIN WAVE ACTIVITY THIS MORNING...WINDS
HAVE DECREASED A BIT IN THE LEE OF THE SANGRE DE CRISTOS.
MEANWHILE...WINDS HAVE PICKED UP ELSEWHERE. HOWEVER...DEWPOINTS
HAVE ALSO QUICKLY COME UP THIS AFTERNOON. THUS...HUMIDITIES HAVE
YET TO REACH CRITICAL THRESHOLDS ANYWHERE IN THE RED FLAG WARNING
AREAS...EXCEPT PERHAPS FOR PORTIONS OF DE BACA COUNTY.
ADDITIONALLY...THE BACK DOOR COLD FRONT HAS MADE PROGRESS FURTHER
SOUTH AS MODELS WERE HINTING AT YESTERDAY. THEREFORE...WILL CANCEL
THE RED FLAG WARNINGS FOR THE REMAINDER OF THE AFTERNOON AS
HUMIDITIES WILL BE THE MAIN LIMITING FACTOR.

STRONG WINDS WILL CONTINUE OVERNIGHT...AGAIN KEEPING TEMPERATURES
WELL ABOVE NORMAL.  THIS WILL LEAVE HUMIDITY RECOVERIES IN THE POOR
TO FAIR RANGE EXCEPT FOR PORTIONS OF THE NORTH. ACROSS THE NORTH
SNOW SHOWERS WILL DEVELOP OVER THE HIGH TERRAIN. COULD SEE SOME
MOUNTAIN WAVE ACTIVITY IN THE LEE OF THE CENTRAL MTN CHAIN ONCE
AGAIN...BUT BEST CHANCES FOR DAMAGING WINDS WILL EXIST FROM THE
I-40 CORRIDOR SOUTHWARD.

WINDS WILL PICK UP AGAIN FOR MOST AREAS ON FRIDAY...BUT WE HAVE
ALREADY SEEN DEWPOINTS COME UP TODAY...AND IF ANYTHING...WILL ONLY
COME UP FURTHER ON FRIDAY. PLUS...THERE SHOULD BE AT LEAST A SLIGHT
DECREASE IN TEMPS. THUS...CRITICAL FIRE WEATHER CONDITIONS DO NOT
SEEM LIKELY ACROSS THE EAST CENTRAL PLAINS...THOUGH PERHAPS AN HOUR
OR SO IS POSSIBLE ACROSS DE BACA COUNTY. OTHERWISE...WILL CONTINUE
TO SEE MUCH NEEDED SNOW ACROSS THE NORTHERN MOUNTAINS. ACCUMULATIONS
WILL FAVOR THE WEST FACING SLOPES ABOVE 7500 FEET...WHERE 4 TO 8
INCHES WILL BE COMMON THROUGH SATURDAY MORNING...WITH LOCALLY HIGHER
AMOUNTS ACROSS THE HIGHEST PEAKS OF THE SAN JUANS.  BETTER HUMIDITY
RECOVERIES ARE EXPECTED FRIDAY NIGHT...WITH FAIR TO GOOD READINGS
ACROSS THE EAST...AND GOOD TO EXCELLENT READINGS ACROSS THE WEST.

A BACK DOOR COLD FRONT WILL MOVE INTO THE PLAINS ON SATURDAY...WHICH
WILL COOL TEMPERATURES BACK BELOW NORMAL FOR THE PLAINS. IN
FACT...MOST AREAS ON SATURDAY WILL BE BELOW NORMAL. ON SATURDAY
NIGHT...A WEAK WAVE SHOULD MOVE ACROSS THE STATE...INCREASING
PRECIPITATION POTENTIAL FOR THE EASTERN HALF OF THE STATE.
HOWEVER...AT THIS TIME...IT APPEARS THAT WETTING PRECIPITATION WILL
BE HARD TO COME BY.

UNSETTLED WEATHER SHOULD CONTINUE INTO EARLY NEXT WEEK AS MODELS
CONTINUE TO SHOW A STRONGER TROUGH MOVING ACROSS THE STATE MONDAY
AND TUESDAY. THIS DISTURBANCE SHOULD ALSO INCREASE THE CHANCES FOR
PRECIPITATION...THOUGH MODELS ARE AT ODDS WHERE BEST CHANCES WILL
BE.  OTHERWISE...TEMPERATURES SHOULD REMAIN BELOW NORMAL FOR AT
LEAST EARLY TO MID WEEK. 34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 7 PM MST FRIDAY FOR THE FOLLOWING ZONES...
NMZ521>524-526-533-539-540.

HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ512>515-527>529-532.

WINTER WEATHER ADVISORY UNTIL 4 AM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ503-511>515.

WINTER STORM WARNING UNTIL 4 AM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ510.

&&

11
Hazardous weather outlook, Jan 30, 5:55 AM MST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MST THU JAN 30 2014

NMZ501>540-311300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
555 AM MST THU JAN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO DAMAGING WIND GUSTS UP TO 75 MPH WILL IMPACT AREAS FROM
THE CENTRAL MOUNTAIN CHAIN TO THE ADJACENT HIGHLANDS AND PLAINS
TODAY THROUGH TONIGHT. PORTIONS OF WESTERN NEW MEXICO WILL SEE
WIND GUSTS UP TO 50 MPH AS WELL TODAY. CRITICAL FIRE WEATHER
CONDITIONS WILL IMPACT THE LOWER RIO GRANDE VALLEY AND MUCH OF
THE EASTERN PLAINS TODAY. RAIN AND SNOW WILL DEVELOP OVER THE FAR
NORTHERN HIGH TERRAIN LATE TODAY AND CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO DAMAGING WIND GUSTS UP TO 75 MPH WILL IMPACT AREAS FROM
THE CENTRAL MOUNTAIN CHAIN TO THE ADJACENT HIGHLANDS AND PLAINS
SOUTH OF INTERSTATE 40 FRIDAY. SNOW WILL CONTINUE OVER THE NORTHERN
HIGH TERRAIN WHERE SIGNIFICANT ACCUMULATIONS ARE EXPECTED ABOVE
7500 FEET. GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW. THE MOST
SIGNIFICANT ACCUMULATIONS WILL OCCUR IN THE HIGH TERRAIN OF RIO
ARRIBA COUNTY EAST OF CHAMA AND TIERRA AMARILLA...AND POSSIBLY
AROUND RED RIVER.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT DAMAGING WINDS AND/OR WILDFIRES. SPOTTERS ARE ENCOURAGED TO
DIAL 1.888.386.7637 TO REPORT HAZARDOUS WEATHER CONDITIONS.

GUYER

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.